Ohio, 2008Flooding in Ohio, June 26, 2008
June 26, 2008 · NWS ILN · 2 events in 2 counties and zones
A mesoscale convective system producing very heavy rainfall was anchored over southeast Franklin county and northern Fairfield county early in the morning of the 26th. Several creeks and streams were out of their banks later in the day.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system producing very heavy rainfall was anchored over southeast Franklin county and northern Fairfield county early in the morning of the 26th. Several creeks and streams were out of their banks later in the day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 25, 9:23 PM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 25, 9:23 PM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1023 PM EDT WED JUN 25 2008
.SYNOPSIS...
A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION THROUGH
THE END OF THE WEEK. AS WEAK DISTURBANCES MOVE ACROSS THE
AREA...SHOWERS AND THUNDERSTORMS WILL OCCUR. A STRONGER UPPER
LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL PUSH INTO THE GREAT
LAKES AND OHIO VALLEY OVER THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
STORMS THAT HAD BEEN TRAINING ACROSS PARTS OF WEST CENTRAL OHIO
HAVE STARTED TO BECOME PROGRESSIVE. HAVE SPREAD HIGH POPS INTO
CENTRAL OHIO GENERALLY ALONG AND NORTH OF I-70. SOME QUESTION ON
WHETHER DEVELOPMENT WILL OCCUR FURTHER SOUTH ALTHOUGH HAVE NOTED A
CELL IN SOUTH CENTRAL INDIANA. AT THIS POINT THE CHANCE OF RAIN
APPEARS LOW IN THE SOUTHERN HALF OF THE FORECAST AREA. ONLY MADE
MINOR ADJUSTMENTS TO TEMPERATURES AND WINDS TO BLEND LATEST
OBSERVATIONS INTO THE FORECAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
EXPECT A LULL IN ACTIVITY THURSDAY MORNING WITH ADDITIONAL STORMS
DEVELOPING LATER IN THE DAY AS HEATING BRINGS FURTHER
DESTABILIZATION. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
EVENING. DIFFICULT TO DETERMINE WHETHER THERE WILL BE SUPPORT
SUSTAINING ACTIVITY THROUGH THE NIGHT BUT GIVEN UNCERTAINTIES JUST
KEPT CHANCE POPS GOING.
BELIEVE GFS MOS IS SLIGHTLY TOO WARM WITH HIGH TEMPERATURES BUT
LOOKED REASONABLE FOR LOWS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
FOR FRIDAY...SCT STORMS ASSOCIATED WITH AN UPPER DISTURBANCE WILL
DEVELOP IN ADVANCE OF AN APPROACHING COLD FRONT. HIGH TEMPERATURES
WILL MAINLY BE IN THE UPPER 80S...HIGHLY DEPENDANT ON PCPN TIMING.
SATURDAY...THE MODELS ARE IN GENERAL AGREEMENT WITH SLOWER TIMING
WITH THE COLD FRONT. THE SCT/NUMEROUS PCPN COVERAGE WILL LIKELY
LINGER INTO SUNDAY MORNING. AGAIN...HIGH TEMPERATURES WILL BE HELD
BACK BY THE RAIN SATURDAY...WITH SEASONABLY COOL AIR SETTLING IN
BEHIND THE FRONT ON SUNDAY.
A TRAILING UPPER TROF WILL LINGER SCT SHOWERS/STORMS INTO
MONDAY...WITH SEASONABLY COOL TEMPERATURES PERSISTING.
THEN...HIGH PRESSURE BUILDS AND MOVES EAST OF THE REGION THROUGH
WEDNESDAY...WITH A SLIGHT WARMING TREND.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS OVER THE COLUMBUS METRO WILL CLEAR THE
TERMINALS BY 00Z OR SHORTLY THEREAFTER. SKIES ARE CLEARING BEHIND
THIS AREA OF CONVECTION WITH JUST SCATTERED MID/HIGH CLOUDS. THE
BIG QUESTION IS IF CONVECTION WILL REDEVELOP ALONG A CONVERGENT
TROUGH ACROSS CENTRAL OHIO OVERNIGHT...AS SUGGESTED BY THE MODELS.
SATELLITE IMAGERY SHOWS SUBSIDENCE ACROSS KY/IN BEHIND THIS
INITIAL WAVE...AND THINK THIS MAY ACT AGAINST WIDESPREAD
CONVECTIVE REDEVELOPMENT OVERNIGHT. BEST CHANCE TO SEE
CONVECTION...IF IT DOES REDEVELOP...WILL BE KCMH/KLCK...BUT ONLY
HANDLED WITH A VCSH AND CB OVERNIGHT DUE TO THE UNCERTAINTY.
FOR THURSDAY...AIRMASS WILL DESTABILIZE BY AFTERNOON AND FAVOR
MORE SCATTERED SHOWERS AND STORMS. HOWEVER...FORCING WILL BE WEAK
SO COVERAGE IS NOT EXPECTED TO BE WIDESPREAD. THEREFORE IT IS TOO
EARLY WARRANT ANY MENTION OF SHRA/TSRA AT ANY ONE TERMINAL AT
THIS POINT.
OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...HAWBLITZEL
Hazardous weather outlook, Jun 25, 4:17 AM EST, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
517 AM EDT WED JUN 25 2008
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
517 AM EDT WED JUN 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL CROSS THE REGION LATE SATURDAY. SHOWERS AND
THUNDERSTORMS AHEAD OF IT AND ALONG IT MAY PRODUCE DAMAGING WIND
OR LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 25, 9:38 PM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1038 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL SIDNEY 40.29N 84.16W
06/25/2008 E0.88 INCH SHELBY OH PUBLIC
&&
HUGHESLocal storm report, Jun 25, 10:01 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1101 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLOOD WAPAKONETA 40.57N 84.19W
06/25/2008 AUGLAIZE OH LAW ENFORCEMENT
SEVERAL ROADS ACROSS THE COUNTY HAD WATER OVER THEM.
&&Local storm report, Jun 25, 10:36 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
HUGHESLocal storm report, Jun 25, 10:38 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1138 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
HUGHESLocal storm report, Jun 25, 10:54 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1154 PM EDT WED JUN 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 PM HAIL URBANA 40.11N 83.75W
06/25/2008 E0.75 INCH CHAMPAIGN OH PUBLIC
&&
HUGHESLocal storm report, Jun 25, 11:27 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1227 AM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM TSTM WND DMG COLUMBUS 39.99N 82.99W
06/26/2008 FRANKLIN OH PUBLIC
LARGE BRANCHES BROKEN
&&
HUGHESFlood, Franklin
- When
- June 26, 1:00 AM EST to 2:00 PM EST
- Where
- Franklin County, 1.71 mi E of Shadeville to 1.05 mi N of Columbus So Columbus
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 39.831, -82.968
Several roads were flooded and a few creeks had risen out of their banks across the southeast part of the county.
Flood, Fairfield
- When
- June 26, 3:30 AM EST to 3:30 PM EST
- Where
- Fairfield County, 1.05 mi S of Thurston to 1.26 mi NW of Millersport
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.815, -82.547
State Route 37 was closed just south of route 256 due to the Walnut Creek coming out of its banks. The depth of the water on the road was two to three feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, June 26, 20083 deaths · 2 injured · $66,000 · 1.75 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 20081 death · 1 injured · $362,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 26, 2008$3.1 million · 2 in hail · 15 events
- Flash Flooding and Hail in Iowa, June 26, 2008$432,000 · 1 in hail · 46 events
- Hail and Heavy Rain in North Dakota, June 26, 2008$2.6 million · 1 in hail · 3 events
- Hail and Damaging Winds in Nebraska, June 26, 2008$1.0 million · 1 in hail · 15 events
- Flash Flooding and Hail in Kansas, June 26 to 27, 20081 injured · $200,000 · 1 in hail · 37 events
- Hail and Damaging Wind in Georgia, June 26, 2008$510,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Dakota, June 26, 2008$168,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2008$260,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 26 to 27, 2008$141,000 · EF0 · 15 events
- Flooding and Damaging Winds in Ohio, June 26, 2008$215,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110518, 106685.